Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

August 1, 2021Lafayette County, Arkansas

NWS Shreveport, LA issued this special weather statement at Aug 1, 2021, 8:18 PM CDT for Lafayette County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 8:18 PM CDT (01:18 UTC)
Expired
Aug 1, 2021, 9:00 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA

County Lafayette County, AR

The radar

The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2158 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2158 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

695 
WWUS84 KSHV 020118
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
818 PM CDT Sun Aug 1 2021
 
ARZ071-072-020200-
Lafayette AR-Columbia AR-
818 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAFAYETTE AND WEST
CENTRAL COLUMBIA COUNTIES UNTIL 900 PM CDT...

At 818 PM CDT, Doppler radar was tracking a strong thunderstorm near
Canfield, or 9 miles south of Lewisville, moving southeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Canfield, Spirit Lake, Cornelius, Lerch, McKamie and Mars Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3327 9337 3304 9356 3320 9375 3322 9371
      3322 9372 3324 9373 3325 9370 3327 9372
      3329 9371 3327 9370 3328 9368 3331 9370
      3332 9367 3334 9368 3336 9367
TIME...MOT...LOC 0118Z 302DEG 9KT 3323 9362 

$$

33

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:35 PM CDT, 43 minutes earlier.

Area forecast discussion, Aug 1, 7:35 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
735 PM CDT Sun Aug 1 2021

.AVIATION...

For the 02/00Z TAF period, VFR conditions are currently observed
at all terminals to begin the period, but that will be changing as
a cold front transitions southward overnight through Monday. Shwrs
and tstms will become more numerous as the TAF period progresses,
resulting in rapidly deteriorating conditions with MVFR/IFR cigs
and vsbys expected through much of the period. Sfc winds will be
generally light and variable ahead of the frontal boundary except
for gusty winds in areas of pre-frontal convection, then gradually
veer N/NW with fropa before ending the period more from the NE.
Speeds will generally range from 5-10 kts on average with higher
speeds and gusts reserved for areas invof of stronger convection.

/19/

&&

.PREV DISCUSSION... /issued 154 PM CDT Sun Aug 1 2021/

SHORT TERM.../Tonight Through Monday Night/

Fairly active weather pattern in the short term period as a cold
front moves across the region bringing increased rain chances
areawide. Convection already beginning to initiate across the
I-30 corridor as a broad upper-level trough begins to dig south
with the front. Weak deep-layer shear values and strong
instability due to hot surface temperatures will support some
pulse storms that could produce strong or damaging wind gusts and
locally heavy rainfall. Hail, although possible, will struggle to
become a significant hazard due to such warm environmental
temperatures in the lower levels. Speaking of hot temperatures, a
Heat Advisory and Excessive Heat Warning remain in effect across
the region through 7 PM.

Heat headlines to no longer be necessary beyond today due to
increased rain chances and cloud cover as well as replacement
high pressure that will bring overall cooler temperatures to the
region. Overnight lows tonight to fall into the lower to middle
70s as high pressure builds areawide. High temperatures on Monday
to climb into the mid to upper 80s.

Additionally, widespread rain coverage to linger into Monday as
broad upper-trough remains parked across Texas into the Red River
Valley and points northward. Some heavier convection may be
triggered by lingering frontal boundary across deep east Texas
into central Louisiana. /05/

LONG TERM.../Tuesday through Saturday Night/

The forecast period begins with a GFS/ECMWF/Canadian consensus that
at the mid-levels a longwave trough axis will be centered over the
Great Lakes and extending southward across the Tennessee Valley into
the Southeast on Tuesday. Meanwhile, a deep ridge will extend from
the Baja Peninsula into the Intermountain West. Between the two
features, the ArkLaTex will be in a northwesterly mid-level flow
through much of the work week. At the surface, high pressure will be
centered over the Great Lakes and Missouri Valley, extending
southward toward the area as the remnant of a cold front slides
southward of the area on Tuesday. This will make any showers and
storms limited to Deep East Texas and central Louisiana on Tuesday.

High pressure to the north of the area will remain the dominant
surface feature through the remainder of the week, helping suppress
showers and thunderstorms and keep the forecast mostly dry Wednesday
and Thursday. By Friday, a southerly low-level flow will support the
possibility of diurnally driven afternoon seabreeze thunderstorms
across Deep East Texas and central Louisiana.

By next weekend, the models are in fairly good agreement that a mid-
level ridge will build in from the west over Texas on Saturday and
be centered over the ArkLaTex by Saturday night. This pattern will
allow for a return to a fairly typical summertime environment for
central Louisiana and the ArkLaMiss with diurnally driven
thunderstorms expected to develop in the afternoon and diminish by
late evening.

For temperatures, in the wake of the front, temperatures will be
around 5 degrees below normal on Tuesday with highs in the upper 80s
to lower 90s across the area. Temperatures will then progressively
warm a degree or two each day with highs closer to normal seasonal
values by Friday into Saturday with highs in the mid 90s across the
area. /04-Woodrum/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  86  72  89 /  70  80  40  20
MLU  74  86  70  88 /  70  90  40  20
DEQ  72  85  68  87 /  70  50  10  10
TXK  74  85  70  88 /  80  60  10  10
ELD  71  84  66  87 /  80  80  20  10
TYR  76  86  71  89 /  70  80  20  10
GGG  74  86  70  87 /  70  80  30  10
LFK  76  88  72  90 /  60  90  60  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/05/04
Hazardous weather outlook, Aug 1, 9:08 AM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
908 AM CDT Sun Aug 1 2021

LAZ001>006-010>014-017>022-021415-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-
908 AM CDT Sun Aug 1 2021

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

An Excessive Heat Warning remains in effect this afternoon for
all of Northwest and North Central Louisiana. Temperatures in the
upper 90s to lower 100s, combined with high humidity, will result
in heat index values above 110 degrees. Additionally, a marginal
risk for severe weather is in place for this afternoon, as a cold
front looks to increase rain coverage. Damaging winds will be the
primary threat with any severe activity with localized flash flooding
possible with heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered thunderstorms are possible Monday as a cold front
slowly moves south across the area. An isolated severe storm or
two cannot be ruled out during the day Monday, especially south of
Interstate 20. Damaging winds will be the primary threat.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed this afternoon and
again on Monday.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-021415-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-Sabine-
908 AM CDT Sun Aug 1 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma, east Texas and
northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A Heat Advisory remains in effect today for Southeast Oklahoma,
Southwest and South Central Arkansas, and all over East Texas.
Temperatures in the upper 90s to lower 100s, combined with high
humidity, will result in heat index values between 105 and 109
degrees. Additionally, a marginal risk for severe weather is in
place for this afternoon, as a cold front looks to increase rain
coverage. Damaging winds will be the primary threat with any
severe activity with localized flash flooding possible with heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered thunderstorms are possible Monday as a cold front
slowly moves south across the area. An isolated severe storm or
two cannot be ruled out during the day Monday, especially south of
Interstate 20. Damaging winds will be the primary threat.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed this afternoon and
again on Monday.

04

In the hours before

Special weather statement, Aug 1, 5:13 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
513 PM CDT Sun Aug 1 2021

LAZ014-012245-
Ouachita LA-
513 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OUACHITA PARISH UNTIL 545
PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monroe. This storm was nearly stationary.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcomville, Swartz,
Brownsville-Bawcom, Richwood, Pine Grove and Millhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3244 9196 3242 9197 3241 9199 3237 9221
      3263 9219 3264 9218 3259 9195
TIME...MOT...LOC 2213Z 093DEG 3KT 3251 9205

33
Special weather statement, Aug 1, 7:07 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
707 PM CDT Sun Aug 1 2021

TXZ112-020100-
Cass TX-
707 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS COUNTY UNTIL
800 PM CDT...

At 707 PM CDT, Doppler radar was tracking a strong thunderstorm over
Queen City, or over Atlanta, moving northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Atlanta, Queen City, Bloomburg, Douglassville and Domino.

LAT...LON 3330 9413 3329 9411 3330 9411 3331 9410
      3330 9410 3331 9409 3329 9409 3330 9406
      3327 9404 3307 9404 3300 9424 3318 9435
TIME...MOT...LOC 0007Z 242DEG 16KT 3315 9419

19
Special weather statement, Aug 1, 7:15 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
715 PM CDT Sun Aug 1 2021

LAZ006-020045-
Union LA-
715 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UNION PARISH UNTIL
745 PM CDT...

At 715 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sterlington, or 9 miles west of Bastrop, moving northeast at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Spencer and Haile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3273 9207 3269 9209 3268 9211 3280 9220
      3288 9208 3284 9206 3283 9207 3279 9205
      3276 9206 3274 9205
TIME...MOT...LOC 0015Z 236DEG 16KT 3277 9207

19
Special weather statement, Aug 1, 7:44 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
744 PM CDT Sun Aug 1 2021

ARZ070-071-020115-
Lafayette AR-Miller AR-
744 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MILLER AND CENTRAL
LAFAYETTE COUNTIES UNTIL 815 PM CDT...

At 743 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garland, or 9 miles southwest of Lewisville, moving east at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Canfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3322 9384 3336 9380 3331 9351 3313 9358
TIME...MOT...LOC 0043Z 288DEG 8KT 3327 9368

19
Special weather statement, Aug 1, 8:16 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
816 PM CDT Sun Aug 1 2021

ARZ073-LAZ006-020145-
Union AR-Union LA-
816 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN
SOUTH CENTRAL ARKANSAS AND NORTHEASTERN UNION PARISHES UNTIL 845 PM
CDT...

At 816 PM CDT, Doppler radar was tracking a strong thunderstorm near
Strong, or 8 miles west of Huttig, moving southeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Huttig, Strong, Lapile, Felsenthal, Aurelle and Oakland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3308 9245 3319 9228 3305 9211 3293 9235
TIME...MOT...LOC 0116Z 322DEG 7KT 3308 9232

33
Special weather statement, Aug 1, 8:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
818 PM CDT Sun Aug 1 2021

ARZ071-072-020200-
Lafayette AR-Columbia AR-
818 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAFAYETTE AND WEST
CENTRAL COLUMBIA COUNTIES UNTIL 900 PM CDT...

At 818 PM CDT, Doppler radar was tracking a strong thunderstorm near
Canfield, or 9 miles south of Lewisville, moving southeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Canfield, Spirit Lake, Cornelius, Lerch, McKamie and Mars Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3327 9337 3304 9356 3320 9375 3322 9371
      3322 9372 3324 9373 3325 9370 3327 9372
      3329 9371 3327 9370 3328 9368 3331 9370
      3332 9367 3334 9368 3336 9367
TIME...MOT...LOC 0118Z 302DEG 9KT 3323 9362

33

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:07 PM CDTSpecial Weather StatementSHVCass53 min
Aug 1, 10:43 PM CDTSpecial Weather StatementSHVHarrison47 min
Aug 1, 7:15 PM CDTSpecial Weather StatementSHVUnion30 min
Aug 1, 8:09 PM CDTAreal Flood AdvisorySHVOuachita, Union111 min
Aug 1, 8:16 PM CDTSpecial Weather StatementSHVUnion29 min
Aug 1, 9:09 PM CDTSpecial Weather StatementSHVLincoln36 min
Aug 1, 9:20 PM CDTSpecial Weather StatementSHVWebster40 min
Aug 1, 10:02 PM CDTSpecial Weather StatementSHVWebster43 min
Aug 1, 10:31 PM CDTSpecial Weather StatementSHVClaiborne44 min
Aug 2, 4:52 AM CDTAreal Flood AdvisorySHVOuachita3 hr
Aug 2, 5:53 PM CDTFlash Flood WarningSHVOuachita3 hr
Aug 2, 6:38 PM CDTAreal Flood AdvisorySHVClaiborne, Lincoln, Union3 hr
Aug 1, 7:44 PM CDTSpecial Weather StatementSHVLafayette31 min
Aug 1, 9:38 PM CDTSpecial Weather StatementSHVColumbia37 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.